My feet are numb - help
I had colon cancer surgery5 weeks ago and have had several complications. Infections and sudden loss of the ability to urinate.
I also started having tingling body pains in my core that traveled down to my legs and feet. My feet are now numb and it is hard to walk. I need help.
Interested in more discussions like this? Go to the Neuropathy Support Group.
Oh my! I am so sorry to hear that you have been through so much! Have you spoken to your doctor about the tingling pains and numbness? If not – you really should do so as soon as possible.
Hi, @jmccabe51 – I see you joined Connect recently, so wanted to take the opportunity to welcome you.
That's unfortunate about the complications of the colon cancer surgery. I had a bladder prolapse surgery that was filled with various complications afterward that were frustrating as I was trying to get back to normal a little sooner.
Body pains traveling down to your legs and feet and then having numb feet making it difficult to walk would be challenging. It does indeed sound like your surgeon or GP might want to be aware of this and also may have some help for you.
Hoping that members like @rwinney @artscaping @lioness @jimhd @gfisher100 can provide some support for you at this time as well as ideas for self-care and getting around.
Speaking of getting around, jmccabe51, how are you managing that at this time?
Hello and welcome! Glad to have you join Connect. I think you will find comfort and support here and be able to navigate through many other members experiences and advice. We are not Doctors but may be able to offer suggestions.
I'm truly sorry for what you are experiencing since your surgery. Colon cancer surgery was certainly bad enough. Regarding your tingling and numbness…there are many possibilities and I agree with @iceblue and @lisalucier that you should place a call to your Dr. immediately. You may be experiencing some temporary nerve damage from your surgery which is not uncommon from what I understand.
I have tingling and numbness from small fiber poly neuropathy caused by B12 deficiency. It has effected both of my legs.
Please keep us posted. Wishing you well and that you find answers swiftly.
You've come to a good place for answers and support, @jmccabe51 . I've heard that neuropathy starts for many people after having cancer treatment. Numbness and tingling and pain in the extremities are classic signs of peripheral neuropathy. It's a difficult thing to treat, largely because each person is unique in how neuropathy progresses. Have you been referred to a neurologist? They can do simple tests to get you headed in the right direction. I've learned that just knowing what it is that's happening helps a lot.
There are many of us here who have similar symptoms, and in the neurpothy group you'll find several discussions that could be helpful.
I trust that what you read in the neuropathy group will help you understand what's going on and that you will be reassured by reading ways to navigate through this difficult time.
THANKS JIM, I made a very difficult decision to see a NEUROPATHY DOCTOR on TUESDAY. I have VARICOSE VEINS that broke in the left leg and a lot of PAIN with the NEUROPATHY which was diagnosed in the EMERGENCY room as ARTHRITIS for the SECOND time, first time just said PAIN…..going from DOCTOR TO DOCTOR for REFERRALS IS RIDICULOUS.. I need A vein SPECIALIST….
tried on the net….ALL I GOT WAS A Nearby Neuropath DOCTOR to see on TUESDAY…hurting all night, took aspirin, took a pain pill which did nothing….GABAPENTIN 300 mgs. was given the prescription in the ER….with the direction to take one at night for pain. I need a VEIN DOCTOR or CLINIC…there must be one somewhere…
@margretob I'm sorry about the pain you have ,see your Dr and ask to be referred to a vascular surgeon he specialises in broken veins